MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/ 510k= k142688.Additional information: ¿as reported to customer relations: the needle has tortuosity with breaking indication after the first puncture.¿ one (1) x echo-hd-22-c of lot number c1041611((b)(4)) is awaiting return to cirl for evaluation.On return of the device a lab evaluation will be carried out and the investigation updated.The customer complaint is confirmed based on the customer testimony.As the device is awaiting return for evaluation and the conditions of device usage cannot be replicated in the laboratory it is therefore not possible to conclusively determine the root cause of this complaint.The customer complaint is considered confirmed based on the customer testimony.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0077-3, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-hd-22-c device of lot# c1041611 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1041611; upon review of complaints this failure mode has not occurred previously with this lot # c1041611.No adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The distal needle broke after being removed from the patient, it was collected during sample collection and the patient did not require surgery or any other procedure as a result.The doctor replaced the needle to complete the procedure.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5983345
Report Number3001845648-2016-00277
Device Sequence Number1613101
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)171003(10)C1041611
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/31/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2016
Initial Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1